MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that her 5-year-old son received second degree burns on his thigh and genitals from hot water that spilled from the personal steam inhaler.She stated that her 10-year-old daughter had been using the device and approximately 30 seconds after powering it off, her son grabbed and attempted to handle the unit.The bottom portion of the device fell off, causing hot water to spill onto the child and resulting in his injuries.Medical intervention was sought at an emergency room, and the child was then transported to a children's trauma center where he was diagnosed with second degree burns.The instructions for proper use have clear warnings that state "keep out of reach of children," "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns," as well as "allow the appliance to cool for at least 20 minutes before moving or refilling it.".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907247
MDR Report Key22082395
Report Number1314800-2025-00019
Device Sequence Number7866808
Product Code KFZ
UDI-Device Identifier00328785502008
UDI-Public00328785502008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number23224D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age5 YR
Patient SexMale